MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 ROD HOLDER, ADVANCED; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC VIPER2 ROD HOLDER, ADVANCED; MISC ORTHO SURGICAL INSTR
Model Number 286735200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for a posterior interbody fusion (th10-s2) surgery for treating asd.During the surgery, while rod was being deployed, the rod holder was broke.The surgery was completed without delay.The patient outcome was unknown.Concomitant device reported: unk - screws: matrixrib (part# unknown; lot# unknown; quantity: unknown).This complaint involves one (1) device.This report is for (1) viper2 rod holder, advanced.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A review of the receiving inspection (ri) for rod holder adv (inc.Rod bolt) was conducted identifying that lot number mi23153 was released in a single batch.Batch1: released on may 16, 2012 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that viper2 rod holder, advanced the rod holder was broken at the off set shaft, and broken piece was also returned no other issues were identified.The dimensional inspection was not performed due to post manufacturing damage.The observed condition viper2 rod holder, advanced in the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed broken condition of the viper2 rod holder, advanced.While no definitive root cause could be determined, it is probable that the viper2 rod holder, advanced was broken due to the unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following drawing reflecting the current and manufacture revision was reviewed: viper 2 ¿ advanced rod holder assembly with medium handle device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 ROD HOLDER, ADVANCED
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key12321235
Report Number1526439-2021-01698
Device Sequence Number4136721
Product Code LXH
UDI-Device Identifier10705034214542
UDI-Public10705034214542
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286735200
Device Catalogue Number286735200
Device Lot NumberMI23153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer09/01/2021
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN RODS; UNKNOWN RODS; VIPER2 ROD HOLDER, BOLT; VIPER2 ROD HOLDER, BOLT